Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 9, 2011, 6:42 AM CDT for Bollinger County, Scott County, Stoddard County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2011, 6:42 AM CDT (11:42 UTC)
- Expired
- Apr 9, 2011, 7:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bollinger County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 96 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1721 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
184 WUUS53 KPAH 091142 SVRPAH MOC017-201-207-091215- /O.NEW.KPAH.SV.W.0028.110409T1142Z-110409T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 642 AM CDT SAT APR 9 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BOLLINGER COUNTY IN SOUTHEAST MISSOURI... SOUTHWESTERN SCOTT COUNTY IN SOUTHEAST MISSOURI... NORTHERN STODDARD COUNTY IN SOUTHEAST MISSOURI... * UNTIL 715 AM CDT. * AT 638 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF BLOOMFIELD..AND MOVING EAST AT 55 MPH. * LOCATIONS IN THE WARNING INCLUDE... BLOOMFIELD... BELL CITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3712 8968 3689 8960 3687 9013 3703 9015 TIME...MOT...LOC 1141Z 261DEG 56KT 3697 9002 WIND...HAIL <50MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:01 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 9, 3:01 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 301 AM CDT SAT APR 9 2011 .DISCUSSION... KPAH 88D ALREADY SHOWS SOME DEVELOPING SHOWERS ACROSS PAH FA. HOWEVER RADAR MOSAIC SHOWS MORE EXTENSIVE DEVELOPMENT OF SHOWERS/STORMS UPSTREAM OVER PTNS MO...TO TOP RIDGE AND AFFECT MAINLY OUR NRN PTNS FA/POTENTIALLY ERN PTNS FA LATER THIS AM. MODELS SHOW H5 HEIGHTS RISING 20-30DM OVER COURSE OF THE DAY...SO SHOULD SEE CAPPING OF ATMOSPHERE FROM SOUTHWEST TO NORTHEAST THROUGH THE PM HOURS...EFFECTIVELY ENDING POPS FROM LATE TODAY THROUGH TONIGHT. UNTIL THEN...SLGT RISK SVR CONTINUES...SEE SWODY1 FOR DETAILS. SUNDAY WILL BE VERY WINDY. MODEL SOUNDINGS/BUFKIT MIX DOWN WINDS SUSTAINED 20-30 MPH WITH GUST POTENTIAL TO 40 MPH ON WARM SLYS- SWLYS. MONDAY IS NOT TOO MUCH DIFFERENT AS POST FRONTAL WINDS SHIFT TO W-NWLYS...WILL OUTLOOK BOTH PERIODS FOR WIND POTENTIAL IN HWO. WARM 80S EXPECTED BOTH TODAY AND TOMORROW...SHOULD MUTE POST FRONTALLY ABOUT 10-15F FOR MONDAY...LEVELLING OFF THE REMAINDER OF THE WEEK. NO CHANGES BEYOND DAY 4. && .AVIATION... VFR CONDITIONS EXPECTED A MAJORITY OF THE OVERNIGHT. ISOLATED SHRA/TSTM ARE POSSIBLE THROUGH DAYBREAK...AND INCLUDED VCSH WITH VFR CB UNTIL 16Z. ANY SHRA OR TSRA WOULD LIKELY PRODUCE BRIEF MVFR CONDITIONS. WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 5 TO 15 KTS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 9, 3:45 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 345 AM CDT SAT APR 9 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 345 AM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...INCLUDING A SLIGHT RISK OF SEVERE STORMS...MAINLY FOR SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY...AND MAINLY FOR THE FIRST HALF OF THE DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE FORECAST SUNDAY NIGHT INTO MONDAY AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. THIS INCLUDES A SLIGHT RISK OF SEVERE STORMS IN WESTERN PORTIONS OF SOUTHEAST MISSOURI. SUNDAY WILL BE VERY WINDY...WITH SUSTAINED SOUTH OR SOUTHWEST WINDS 15 TO 30 MPH GUSTING TO 40 MPH AT TIMES. MONDAY WILL ALSO BE WINDY AS POST FRONTAL WINDS SHIFT TO WEST AND NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR UPDATES IN CASE THEIR ACTIVATION IS REQUESTED.
In the hours before
Local storm report, Apr 9, 6:12 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
612 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM HAIL HUNTER 36.89N 90.85W
04/09/2011 E1.00 INCH CARTER MO TRAINED SPOTTER
QUARTER SIZED AND LARGER HAIL REPORTED IN ELSINORE
0607 AM HAIL HUNTER 36.89N 90.85W
04/09/2011 E1.00 INCH CARTER MO TRAINED SPOTTER
QUARTER SIZED AND LARGER HAIL IN ELSINORE IN EASTERN
CARTER COUNTY...JUST NORTH AND EAST OF HUNTER.
&&
DAVIDHSpecial weather statement, Apr 9, 6:16 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 616 AM CDT SAT APR 9 2011 ILZ088-092-MOZ086-087-110-111-091200- ALEXANDER IL-UNION IL-STODDARD MO-SCOTT MO-BOLLINGER MO- CAPE GIRARDEAU MO- 616 AM CDT SAT APR 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND NORTHWESTERN ALEXANDER COUNTIES IN SOUTHERN ILLINOIS...AND CAPE GIRARDEAU... SOUTHEASTERN BOLLINGER...NORTHERN SCOTT AND NORTHERN STODDARD COUNTIES IN SOUTHEAST MISSOURI UNTIL 700 AM CDT... AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS WITH DIME TO NICKEL SIZE HAIL. THESE STORMS WERE LOCATED FROM MILLERSVILLE TO WHITEWATER TO LEOPOLS...AND MOVING EAST AT 45 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE WHITEWATER...ALLENVILLE... DELTA...BURFORDVILLE...MILLERSVILLE...CHAFFEE...DUTCHTOWN... GORDONVILLE...OAK RIDGE...JACKSON...KELSO...SCOTT CITY...CAPE GIRARDEAU...POCAHONTAS...COMMERCE...THEBES...EAST CAPE GIRARDEAU... WARE...JONESBORO AND ALTO PASS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Local storm report, Apr 9, 6:35 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM HAIL 1 N CAPE GIRARDEAU 37.32N 89.55W
04/09/2011 E1.00 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
1 INCH HAIL REPORTED IN MILE NORTH OF CAPE GIRARDEAU
&&
DAVIDHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 5:52 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 23 min |
| Apr 9, 6:09 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 20 min |
| Apr 9, 6:25 AM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 35 min |
| Apr 9, 7:05 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Stoddard | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.